MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 402 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 402 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793194001
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6) a precision test was performed with acceptable results.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable potassium electrode results for 1 patient sample on a cobas c 303 analytical unit.The initial result was approximately 7.0 mmol/l.The repeated result was approximately 3.5 mmol/l.The repeated result was believed to be correct.The sample was repeated because the initial result was marked as critical.
 
Additional Manufacturer Narrative
Sections d1-d4, g1, and g4 were updated.The calibration and qc were acceptable.The alarm trace showed "abnormal aspiration (sample pipetter)" errors.The field service representative did not identify a root cause for the issue.The electrodes were replaced, and the field service representative verified that the instrument was performing within specification.The investigation could not determine a specific cause of the event.Although no cause was identified, the issue appears to be resolved.The investigation did not identify a product problem.

Brand Name
COBAS E 402 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key24529684
Report Number1823260-2026-00796
Device Sequence Number21418262
Product Code JJE
UDI-Device Identifier07613336220153
UDI-Public07613336220153
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Catalogue Number09793194001
Device Lot NumberFEK
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown